T3 arrived and no noticeable effects after titration, so confused 😕

Hello you wonderful lot,

So got my European liothyronine 25ug a while ago and have titrated up to 25ug/day because I'm not converting properly and GP won't prescribe.

Problem is I've had absolutely no noticeable improvement or negative side effects. The liothyronine is from an excellent company that a lot of thyroid uk forum members use and recommend.

Could the tablets be lacking in active ingredient or could I just need more to feel an improvement?

Thanks everyone x

25 Replies

oldestnewest
  • 25mcg T3 is around 75mcg to 100mcg levo (in its effect). What dose of levothyroxine were you taking.

  • Hi shaws im not taking any levothyroxine as I'm only trying to rebalance my rT3.

    Should I take both?

  • I am not medically qualified but I'll give you a link, in which is this excerpt:-

    A popular belief nowadays (proposed by Dr. Dennis Wilson) has not been proven to be true, and much scientific evidence tips the scales in the "false" direction with regard to this idea. The belief is that the process involving impaired T4 to T3 conversion—with increases in reverse-T3—becomes stuck. The "stuck" conversion is supposed to cause chronic low T3 levels and chronically slowed metabolism. Some have speculated that the elevated reverse-T3 is the culprit, continually blocking the conversion of T4 to T3 as a competitive substrate for the 5’-deiodinase enzyme. However, this belief is contradicted by studies of the dynamics of T4 to T3 conversion and T4 to reverse-T3 conversion. Laboratory studies have shown that when factors such as increased cortisol levels cause a decrease in T4 to T3 conversion and an increase in T4 to reverse-T3 conversion, the shift in the percentages of T3 and reverse-T3 produced is only temporary.

    web.archive.org/web/2010103...

  • Even basal temperature shows no effect? Supplements checked? Hashi needs attention? Low cortisol blocking the effect?

  • eljii i took cortisone to see if that made any difference a few weeks before getting the T3 so thought it wasn't a cortisol problem but it would make sense.

    I'm taking B range, folate, zinc, selenium, magnesium and Vit D in sublingual or high doses to rebalance any other issues but also taking 140mg propranolol and 96mg betahistine for the menieres symptoms.

    In truth I've not noticed any improvements from the vitamins either 😔

  • It to me about 4-5 months of not feeling noticeably different and then suddenly one day I thought " actually I'm feeling pretty good today!" And that has continued. So be patient and maybe soon you will feel a bit better. Clemmie

  • This link may be helpful:

    web.archive.org/web/2010112...

  • shaws thats excellent thank you so much.

  • Well an average amount of t3 for a person is about 30 mcg.... I read somewhere....

    The thyroid gland makes about 10 and the other 20 is made from conversion of t4.

    It might be that you are still not on emough?... Have you been tracking temperatures so you can see whether its thyroid or adrenal causing problems? If not.... Suggest you have a look at dr Rinds metabolic temperature chart.

    Xx

  • galathea yes I read that in the research too and hoped that 25ug would be enough to get enough of an improvement to see if I needed to reduce dose or Increase but I'll just keep it at this level for a little longer while testing temperatures and keeping a chart.

    Thanks again x

  • MrsJim,

    If you have been taking 25mcg T3 for 6 weeks or more you should have a thyroid test including FT3 to check whether the dose is correct for you.

  • Clutter no it's not been that long, I've only recently gotten up to one whole tablet, six days of taking at 25ug so not long at all really but I just expected that I'd have some changes to guide dosing.

    I'll keep it at this level for a few months and start charting basal temperature as well.

    Sad that I'm just not going to be able to function better any time so I guess, but everything I'm doing makes me healthy overall (gluten, grain, sugar free and good quality vitamins...)

    Thanks again

  • MrsJim,

    How much Levothyroxine were you taking before switching to T3?

  • Tablets cannot "lack in active ingredients", unless you are taking some well know unstable brand where every batch is different from another (Mercury pharma for example). Did you consider maybe that dose of 25 mcg is too low for you, some people need 70, 100 mcg and more to feel any difference.

  • peanut5 in truth that was my first thought. I had my DNA tested last year and it says on the report that I need a higher level of most drugs to get the same effect as the average person. It's definitely true of anaesthesia so I'm thinking that its possibly more to do with my genes than the drugs themselves as lots of people private messaged me the same company to buy from.

    I think that's what I'm worried about, if it's not the quality of the tablets, it's that I'm not taking enough and if I increase how long would it take before I became hyper...

    but then I guess I'd go through a period of feeling more normal before going over to the other side (yes Darth Vader imagine just popped in to my head there!) :D

    Thanks again

  • You are taking a very high dose of Propranolol - this in my own experience stopped me using my thyroid hormones. I have Hashimoto's. (See my profile)

    It is the standard treatment for someone with HYPERTHYROID symptoms

    Can your dr swop the propranolol for a different beta-blocker?

    You have to be weened off propranolol extremely slowly (has huge effect on adrenals AND thyroid hormone uptake)

    I found max I was able to cut down was 5mcg, or 10mcg and leave it at least 10 days- 2weeks before considering another reduction

    Propranolol also significantly affects parathyroid levels. It lowers PTH, whereas low vitamin D should raise PTH to counteract the adverse affect of low vitamin D on bones. It also lowers magnesium.

    labtestsonline.org.uk/under...

  • Ah now that makes more sense. I've found I've naturally reduced my need for propranolol as the dose of T3 has increased.

    Thanks so much

  • Very few patients here like the doctor interviewed here:

    mdedge.com/clinicalendocrin...

    BUT still he may be telling the truth? Ferritin-therapy can in some cases be used instead of adding T3?

  • eljii my ferritin levels are excellent 😕 About all that is 😔 Xx

  • Fine :-) You are not in the 30 - 50 percent. (You know over 150 is harmful?)

    The doctor in the link is known as a Lio-only proponent. But the numbers do speak.

  • Just a thought.

    What brand of T3 are you taking? I felt very unwell on Tiromel, I now take Uni Pharma T3 and feel much better.

  • Uni Pharm T3 I looked at lots of different ones but this one seemed to be the one most people got on with so thought it's probably the most stable.

    Thanks hun

  • I have no personal experience with taking synthetic T3, but I read Dr. Peatfield's book this week-end ("Your thyroid and how to keep it healthy"), and he talks about this patient put on the UK brand Tertroxine who turned out to do much better on the US equivalent Cytomel. It all seems to be trial and error, as we can react differently to the various fillers and binders in the pills.

    Have you been diagnosed with high reverse rT3 levels? If not, you could simply feel hypothyroid from lack of T4. I know of several people who went down that road, only to feel bad and end up on T4 along with T3 again.

  • I'm going to try to get Dr Peatfields books, lots of people have mentioned it so very grateful for your post.

    I was diagnosed with RT3 issues last month and bought the cytomel T3 straight after.

    It is working because my need for propranolol has halved. It's really the oddest feeling.

    I'll buy his book, it sounds like a good read.

    😊

  • When I started T3, it took a while to feel any effects. It seemed, looking back, as if it took a few months to "fill all the empty spaces" that needed T3, and then the changes started. In fact, it wasn't long after that, that I found I was taking a little too much, so I cut down, and have stayed at the lower level.

You may also like...